Vomitting during sodium deficiency treatment

Patient

Q: Hi,
My mom is currently suffering from Sodium deficiency. Her sodium level as of now is 116. From today, doctors have started giving sodium to her. Few mins ago she vomited. But doctors are not very sure why it happened. Anyone of you what could be the possible reasone and what is the countermeasure for the same?

Thanks

Symptoms:  Vomitting
Doctor

A:   She is having this condition called as hyponatremia. The main symptoms of hyponatremia include nausea and vomiting, headache, lethargy and irritability. lower the sodium concentration the more severe the signs/symptoms. Since your mother is having a low sodium of 116 she will have these symptoms. The treatment of hyponatremia depends on the underlying cause. Intravenous administration of normal saline(salt) is usual and sodium correction should be done slowly. Once her sodium levels increase and become normal she will be relieved of vomiting.

Related Q&A

Q: I was having sex with my boyfriend and I started to bleed, it was dark blood. My period is due in 11 days. It's my fi...

Q: Hi ... I had a surgery on my knee due to cartilage defects on november 2015 and till now after the surgery and I ...

Q: Hi ... I had a surgery on my knee due to cartilage defects on November 2015 and till now after the surgery and I can'...

Q: Recent blood test..??? Should I be concerned? WBC-17.1 High Reference (4-11) Neutrophils-77.4 High Reference (...

Q: I have a ear infection. I am taking antibiotic and today i decided to pour ear drops inside my war - ciprodex. after ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews